MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FINESSE ULTRA BREAST BIOPSY SYSTEM; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. FINESSE ULTRA BREAST BIOPSY SYSTEM; BIOPSY INSTRUMENT
Catalog Number F14105US
Medical Device Problem Codes Failure to Cycle (1142); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a breast biopsy, at the fourth sample pass, the needle of the device allegedly jammed and unable to be removed from driver.It was further reported, the needle was difficult to remove from the tissue.Reportedly, the procedure was completed with another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one finesse 14g biopsy probe and driver were returned.Upon visual inspection, a bent needle was noted extending out of the probe housing preventing full functional testing.The bend was not originally reported and it is unknown if shipping/handing factors contributed to the returned condition.Therefore, the bend was considered an incidental finding.Although the service hatch was accessed to remove the probe from the driver, a specific failure mode could not be determined.The driver was tested with an in-house probe and no issues were noted during initialization, sample acquisition, sample storage, and system reset.The investigation is, therefore, inconclusive for failure to cycle and difficult to remove from the tissue.The definitive root cause could not be determined based upon available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: a review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, cautions, possible complications and contraindications showed that the product labeling is adequate.H11:section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a breast biopsy, at the fourth sample pass, the needle of the device allegedly jammed and was unable to be removed from driver.It was further reported, the needle was difficult to remove from the tissue.Reportedly, the procedure was completed with another device.There was no reported patient injury.

Brand Name
FINESSE ULTRA BREAST BIOPSY SYSTEM
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7386107
Report Number2020394-2018-00308
Device Sequence Number16401476
Product Code KNW
UDI-Device Identifier00801741085161
UDI-Public(01)00801741085161
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K093068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2020
Device Catalogue NumberF14105US
Device Lot Number91007845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2018
Initial Date Received by Manufacturer 03/07/2018
Supplement Date Received by Manufacturer06/08/2018
Initial Report FDA Received Date03/30/2018
Supplement Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight68